Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 218, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2015, 7:12 PM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 26, 2015, 7:41 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS54 KTSA 270012
SVRTSA
OKC077-079-270115-
/O.NEW.KTSA.SV.W.0218.150627T0012Z-150627T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
CENTRAL LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 815 PM CDT
* AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
DAMON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
POTEAU...WILBURTON...TALIHINA...WISTER...HOWE...RED OAK...
FANSHAWE...BENGAL...DAMON...LAKE WISTER STATE PARK...TALIMENA STATE
PARK...WHITESBORO...PANOLA...HODGEN AND SUMMERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3473 9532 3499 9532 3507 9461 3467 9461
TIME...MOT...LOC 0012Z 263DEG 30KT 3488 9520
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
604 WWUS54 KTSA 270032 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 732 PM CDT FRI JUN 26 2015 OKC077-079-270115- /O.CON.KTSA.SV.W.0218.000000T0000Z-150627T0115Z/ LATIMER OK-LE FLORE OK- 732 PM CDT FRI JUN 26 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN LATIMER AND CENTRAL LE FLORE COUNTIES... AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENGAL... MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... POTEAU...TALIHINA...WISTER...HOWE...RED OAK...FANSHAWE...BENGAL... LAKE WISTER STATE PARK...WHITESBORO...TALIMENA STATE PARK...HODGEN AND SUMMERFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3471 9514 3500 9511 3507 9461 3467 9461 TIME...MOT...LOC 0032Z 273DEG 27KT 3486 9502 HAIL...0.75IN WIND...60MPH $$
543
WWUS54 KTSA 270041
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT FRI JUN 26 2015
OKC077-079-270051-
/O.CAN.KTSA.SV.W.0218.000000T0000Z-150627T0115Z/
LATIMER OK-LE FLORE OK-
741 PM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LATIMER AND CENTRAL LE
FLORE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3471 9514 3500 9511 3507 9461 3467 9461
TIME...MOT...LOC 0041Z 263DEG 30KT 3487 9492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:20 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 26, 6:20 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT FRI JUN 26 2015 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. COLD FRONT IS ROUGHLY ALONG INTERSTATE 40...WITH SCATTERED THUNDERSTORMS POSSIBLEAT KMLC AND KFSM THROUGH ABOUT 02-03Z. AREAS OF MVFR CIGS/VSBYS LIKELY THE REMAINDER OF THE NIGHT ACROSS NORTHWEST ARKANSAS...WITH IMPROVEMENT AFTER 15Z SATURDAY. && .PREV DISCUSSION... /ISSUED 236 PM CDT FRI JUN 26 2015/ DISCUSSION... COLD FRONT CURRENTLY NEAR THE INTERSTATE 44 CORRIDOR WITH THE STRONGER CONVECTION DISPLACED EVEN FURTHER SOUTHWARD FROM FAR NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. STRONG INSTABILITY AND WEAK SHEAR DEFINE THE PREFRONTAL ENVIRONMENT W/ POTENTIAL FOR POCKETS OF SEVERE WEATHER TO CONTINUE THROUGH MID EVENING...WITH THE PASSING COLD FRONT MARKING THE END OF THE POTENTIAL. DRY AND MILD EARLY SUMMER CONDITIONS WILL PREVAIL THROUGH SUNDAY WITH THE PATTERN ALOFT DOMINATED BY A HIGH AMPLITUDE RIDGE WEST / TROUGH EAST PLACING NORTHWESTERLY FLOW ALOFT THROUGH THE PLAINS. THE RESULT WILL BE SEVERAL WEAK FRONTAL PASSAGES OCCURRING OVER THE UPCOMING WEEK...AND ASSOCIATED THUNDERSTORM CHANCES. THE CURRENT TIMING INCREASES PRECIP CHANCES SUNDAY NIGHT...AND AGAIN LATE TUESDAY INTO WEDNESDAY...AND POSSIBLY AGAIN BY LATE FRIDAY INTO THE WEEKEND. TEMPS LOOK TO REMAIN NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 86 66 89 / 10 0 0 10 FSM 69 86 66 89 / 70 0 0 0 MLC 69 84 64 87 / 70 0 0 0 BVO 65 85 62 89 / 10 0 0 10 FYV 64 81 59 84 / 50 0 0 0 BYV 64 81 60 83 / 50 0 0 10 MKO 67 84 64 87 / 30 0 0 0 MIO 65 84 63 87 / 10 0 0 10 F10 68 84 65 88 / 30 0 0 0 HHW 71 86 66 88 / 70 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jun 26, 5:08 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 PM CDT FRI JUN 26 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 PM CDT FRI JUN 26 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA... EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE EAST SOUTHEAST THROUGH EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AHEAD OF A COLD FRONT MOVING THROUGH THE REGION. SOME OF THESE STORMS HAVE BECOME STRONG TO SEVERE WITH STRONG TO LOCALLY DAMAGING WINDS AND SMALL HAIL. PERIODS OF HEAVY RAINFALL HAVE ALSO BEEN OBSERVED WITHIN THE STRONGER STORMS...CREATING POTENTIAL FLASH FLOODING CONDITIONS. THESE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST ARKANSAS THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS WITH THE MOVEMENT OF THE FRONT. AHEAD OF THE FRONT...ACROSS SOUTHEAST OKLAHOMA...WARM AND HUMID CONDITIONS REMAINED COMMON WITH HEAT INDEX VALUES REACHING INTO THE UPPER 90S TO AROUND 100 DEGREES. THESE CONDITIONS WILL BEGIN TO IMPROVE THIS EVENING AS THUNDERSTORM CHANCES AND THE COLD FRONT PUSH ACROSS THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM POTENTIAL IS EXPECTED TO EXIT THE REGION BY EARLY SATURDAY MORNING. BEHIND THE COLD FRONT...COOLER AND DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND. IN THE WAKE OF THE DEPARTING UPPER LOW AND COLD FRONT...NORTHWESTERLY UPPER LEVEL FLOW IS FORECAST TO DEVELOP AND PUSH SEVERAL DISTURBANCES ACROSS THE PLAINS. THIS WILL ALLOW FOR A QUICK RETURN OF THUNDERSTORM CHANCES STARTING LATE SUNDAY NIGHT AND CONTINUING THROUGH MUCH OF NEXT WEEK OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 26, 5:19 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLASH FLOOD CANEHILL 35.91N 94.40W
06/26/2015 WASHINGTON AR BROADCAST MEDIA
3 CARS STUCK IN A FLOODED ROADWAY ON S HIGHWAY 45.
&&
KAHSpecial weather statement, Jun 26, 5:28 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI JUN 26 2015
OKZ073-262330-
PITTSBURG OK-
528 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 630 PM CDT...
AT 526 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF COALGATE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KIOWA...ASHLAND AND PITTSBURG.
LAT...LON 3468 9589 3468 9609 3480 9609 3485 9586
3459 9582 3460 9588
TIME...MOT...LOC 2226Z 263DEG 17KT 3465 9620
69Local storm report, Jun 26, 5:46 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 ENE HANNA 35.23N 95.81W
06/26/2015 MCINTOSH OK EMERGENCY MNGR
THREE LARGE TREES SNAPPED AT BASE.
&&
CKHSpecial weather statement, Jun 26, 6:15 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 PM CDT FRI JUN 26 2015 OKZ073-075-270000- LATIMER OK-PITTSBURG OK- 615 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND SOUTHERN PITTSBURG COUNTIES UNTIL 700 PM CDT... AT 615 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF BLANCO...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCALESTER...HARTSHORNE...KREBS...SAVANNA...ALDERSON...YANUSH... BLANCO...HIGGINS...HAILEYVILLE...PITTSBURG...BACHE...GOWEN AND DOW. LAT...LON 3467 9584 3495 9595 3508 9537 3469 9529 TIME...MOT...LOC 2315Z 260DEG 22KT 3481 9577 69
Special weather statement, Jun 26, 6:26 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT FRI JUN 26 2015
OKZ066-071-073-270015-
PITTSBURG OK-MCINTOSH OK-OKMULGEE OK-
626 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PITTSBURG...SOUTH
CENTRAL OKMULGEE AND MCINTOSH COUNTIES UNTIL 715 PM CDT...
AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DEWAR...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED NEAR CHECOTAH...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...HENRYETTA...CHECOTAH...DEWAR...SCHULTER...GRAYSON...
HOFFMAN...STIDHAM...LAKE EUFAULA STATE PARK...VIVIAN...RAIFORD...
HITCHITA...ONAPA AND PIERCE.
LAT...LON 3554 9594 3548 9535 3535 9535 3521 9573
3535 9598 3538 9598 3538 9604
TIME...MOT...LOC 2325Z 295DEG 17KT 3543 9591
69Special weather statement, Jun 26, 6:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT FRI JUN 26 2015
OKZ071-073-270045-
PITTSBURG OK-MCINTOSH OK-
656 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG AND
SOUTHWESTERN MCINTOSH COUNTIES UNTIL 745 PM CDT...
AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF DUSTIN...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROWDER...CANADIAN...INDIANOLA...HANNA...ARROWHEAD STATE PARK...
RAIFORD...SCIPIO AND VERNON.
LAT...LON 3515 9598 3534 9598 3537 9591 3515 9557
3501 9597 3515 9599
TIME...MOT...LOC 2356Z 319DEG 15KT 3530 9593The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:37 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Pittsburg | 3 hr |
| Jun 27, 8:33 AM CDT | River Flood Advisory | TSA | Cherokee | 40 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.